Alert archive / Iowa / Wind Advisories in 2023
Wind Advisory 3, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Mar 31, 2023, 3:30 AM CDT for 40 counties in Iowa. It took effect at Mar 31, 2023, 1:00 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2023, 3:30 AM CDT (08:30 UTC)
- In effect from
- Mar 31, 2023, 1:00 PM CDT
- Expired
- Apr 1, 2023, 7:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Des Moines, IA
All 40 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hardin County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 12 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
181 WWUS73 KDMX 310830 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 330 AM CDT Fri Mar 31 2023 IAZ044>050-057>062-070>075-081>086-092>097-311630- /O.NEW.KDMX.WI.Y.0003.230331T1800Z-230401T1200Z/ Crawford-Carroll-Greene-Boone-Story-Marshall-Tama-Audubon-Guthrie- Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion- Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold- Decatur-Wayne-Appanoose-Davis- Including the cities of Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 330 AM CDT Fri Mar 31 2023 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central and southern Iowa. * WHEN...From 1 PM this afternoon to 7 AM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Fire weather concerns remain across southern Iowa today, especially later this afternoon when relative humidity values begin to fall. The combination of strong west winds and humidity levels falling to around 35 to 40 percent will produce very high fire danger by later this afternoon. Any fires that do occur may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
5 follow-up statements
531 WWUS73 KDMX 311421 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 921 AM CDT Fri Mar 31 2023 IAZ027-028-033>039-312230- /O.EXA.KDMX.WI.Y.0003.230331T1800Z-230401T1200Z/ Butler-Bremer-Sac-Calhoun-Webster-Hamilton-Hardin-Grundy- Black Hawk- Including the cities of Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, and Cedar Falls 921 AM CDT Fri Mar 31 2023 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central and southern Iowa. * WHEN...From 1 PM this afternoon to 7 AM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Fire weather concerns remain across southern Iowa today, especially later this afternoon when relative humidity values begin to fall. The combination of strong west winds and humidity levels falling to around 35 to 40 percent will produce very high fire danger by later this afternoon. Any fires that do occur may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ044>050-057>062-070>075-081>086-092>097-312230- /O.CON.KDMX.WI.Y.0003.230331T1800Z-230401T1200Z/ Crawford-Carroll-Greene-Boone-Story-Marshall-Tama-Audubon-Guthrie- Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion- Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold- Decatur-Wayne-Appanoose-Davis- Including the cities of Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 921 AM CDT Fri Mar 31 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central and southern Iowa. * WHEN...From 1 PM this afternoon to 7 AM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Fire weather concerns remain across southern Iowa today, especially later this afternoon when relative humidity values begin to fall. The combination of strong west winds and humidity levels falling to around 35 to 40 percent will produce very high fire danger by later this afternoon. Any fires that do occur may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hagenhoff
075 WWUS73 KDMX 312004 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 304 PM CDT Fri Mar 31 2023 IAZ027-028-033>039-044>050-057>062-070>075-081>086-092>097-010415- /O.CON.KDMX.WI.Y.0003.000000T0000Z-230401T1200Z/ Butler-Bremer-Sac-Calhoun-Webster-Hamilton-Hardin-Grundy- Black Hawk-Crawford-Carroll-Greene-Boone-Story-Marshall-Tama- Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison- Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello- Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 304 PM CDT Fri Mar 31 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. Brief gusts immediately behind the line of thunderstorms over central and eastern Iowa may exceed 60 mph for one to three hours. Strong winds of 50 to 55 are expected at times overnight through early Saturday just prior to sunrise. * WHERE...Portions of central and southern Iowa. * WHEN...From 1 PM this afternoon to 7 AM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
421 WWUS73 KDMX 010126 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 826 PM CDT Fri Mar 31 2023 IAZ027-028-033>039-044>050-057>062-070>075-081>086-092>097-010930- /O.CON.KDMX.WI.Y.0003.000000T0000Z-230401T1200Z/ Butler-Bremer-Sac-Calhoun-Webster-Hamilton-Hardin-Grundy- Black Hawk-Crawford-Carroll-Greene-Boone-Story-Marshall-Tama- Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison- Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello- Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 826 PM CDT Fri Mar 31 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected through early Saturday morning. * WHERE...Portions of central and southern Iowa. * WHEN...Until 7 AM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
583 WWUS73 KDMX 010802 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 302 AM CDT Sat Apr 1 2023 IAZ027-028-033>039-044>050-057>062-070>075-081>086-092>097-011200- /O.CON.KDMX.WI.Y.0003.000000T0000Z-230401T1200Z/ Butler-Bremer-Sac-Calhoun-Webster-Hamilton-Hardin-Grundy- Black Hawk-Crawford-Carroll-Greene-Boone-Story-Marshall-Tama- Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison- Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello- Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 302 AM CDT Sat Apr 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...West winds 20 to 35 mph with gusts up to 50 mph expected through sunrise. * WHERE...Portions of central and southern Iowa. * WHEN...Until 7 AM CDT. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
425 WWUS73 KDMX 011158 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 658 AM CDT Sat Apr 1 2023 IAZ027-028-033>039-044>050-057>062-070>075-081>086-092>097-011300- /O.EXP.KDMX.WI.Y.0003.000000T0000Z-230401T1200Z/ Butler-Bremer-Sac-Calhoun-Webster-Hamilton-Hardin-Grundy- Black Hawk-Crawford-Carroll-Greene-Boone-Story-Marshall-Tama- Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison- Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello- Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 658 AM CDT Sat Apr 1 2023 ...WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... Strong winds will persist into the morning but should gradually weaken with time, therefore the advisory is allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/desmoines
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Mar 30, 11:54 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Mar 30, 11:54 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1154 PM CDT Thu Mar 30 2023 ...Updated for the 06z Aviation Discussion... .SHORT TERM.../Tonight through Friday Night/ Issued at 339 PM CDT Thu Mar 30 2023 Forecast Impacts for the week: ...Major storm arrives with significant severe potential/synoptic wind threat over the region tomorrow ...Warm spring conditions Sunday to Tuesday ...Next major storm next Tues/Wed will be similar to tomorrow Confidence Short Term: Medium Questions remain about the initiation timing and location as some of the higher resolution models are suggesting the location may be east of I35 or possibly as far east as the I380 corridor to the Mississippi River. Confidence is unfortunately lower today regarding the evolution of the timing and placement of the higher end severe weather this period. Transition day today as warm air advection now in full force. High pressure already exiting to the northeast today with large scale system beginning to shed some energy into the lee of the Rockies. Initial surge includes some mid level lift which is brought some elevated returns and a few showers on radar at mid to later morning. A large shield of stratus is also being advected north into Missouri and has caught up to Iowa late this afternoon, though we did have some sunshine in the afternoon hours. Subjective surface analysis at 900 am shows sfc low pressure near Denver with a warm front extending east across KS, southern NE and over north central MO. A rapid increase in dewpoints is occurring in a corridor from Texas north to northern Oklahoma where dewpoints have already reached the 50s; around 60 in central Texas. A pronounced dryline has developed from eastern Colorado to New Mexico and will eventually work northeast during the night into Friday. H850 subjective analysis shows a 135 dm low near Cheyenne, WY with a strengthening low level jet this morning of 45 to 55 kts already from Dodge City to Topeka. Judging by the height fields, there are about 3 separate waves embedded in the flow with the strongest low over Wyoming. Moisture is expanding north out of the Gulf with a 10C area of dewpoints riding a 40 to 45kt low level jet over southeast Texas. By 06z tonight, synoptic models are fairly consistent with a 992-995mb surface low over southwest NE with a warm front extending northeast to the Iowa MN border. Convection will fire along and just north of the boundary with some thunderstorms focused into northern Iowa from 06-12z. Though the CAPE/Shear parameter space varies among the NAM/GFS/Euro/HRRR solutions, the NAM and HRRR show a few stronger elevated storms near the border. So, a small hail potential there overnight while most of the remainder of the forecast area will see lesser chances of some scattered convection overnight. Both the HRRR and most of the synoptic models are now suggesting that the dryline will outrun the onset of convection due to limited mass convergence at the surface along the trailing dryline. The more ominous models continue to be the NAM/NAMNest with lesser emphasis in our area for convection in the GFS/HRRR mainly occurs nearer the Mississippi River. The Euro/NAM still show initiation closer to the I35 corridor or just east of here. For now we will still consider the potential for storms initiating near the I35 corridor with the higher end potential ramping up as it tracks toward the Mississippi River. There is the potential that few if any storms may initiate soon enough to affect our forecast area in central Iowa and we will need to look at more mesoscale details; especially the amount of surface convergence, through late evening tonight into early Friday morning. Given the spread of solutions, if the earlier initiation takes place, very strong wind gusts and some tornadoes would still be favored as the primary concerns with large hail possible as well. Despite the major uncertainty in initiation, there remains a signal in the model data over southern Iowa especially into Missouri and portions of Illinois, where the upper level jet will have a better chance of descending toward the surface due to increasing subsidence behind the system. By 18z the surface low is forecast to be near Spencer with the warm front over northern Iowa. As the system translates and deepens into far northern Iowa/southeast MN the dryline/front will race into western Illinois with the trailing stronger cold front near Ottumwa. Winds at H850 increase to 45 to 55kt over the south with 40kt common south of I80 through 06z while another burst of higher momentum air will accompany the deformation axis and band of snow tracking southeast from 06z to 12z. By the early afternoon, we also will see some increase in fire weather threat over the south behind the line of storms as drier air mixes into the region. Have addressed that with a Fire Weather Watch for 18z through 00z in the south third of the area. We will likely need wind advisories over much of the area during the later day to overnight periods, but with everything else now occurring will opt for the mid shift to work that into the forecast. There remains a conditional chance that jetstream level winds may follow the storms tomorrow afternoon, but this remains conditional as well. Lows tonight will drop to the mid 50s; highs tomorrow in the 50s to lower 70s and mins tomorrow night in the lower 20s northwest to the lower 30s southeast. && .LONG TERM.../Saturday through Thursday/ Issued at 339 PM CDT Thu Mar 30 2023 Confidence: Medium Saturday will remain cooler, but with few changes expected. By Sunday, increasing warm air advection will move into the region with a chance for some light precipitation over the area. Temperatures continue to warm into Sunday and Monday ahead of the next stronger system to reach the Central Plains. A similar storm in strength and evolution is anticipated, caveat, looking at the guidance today. The bulk of the forcing will come through Tuesday into Wednesday with cooler air heading in for Thursday. Plenty of time to dig into the details in subsequent shifts as the bulk of todays discussion has been focused on the impending significant storm and myriad of other challenges. && .AVIATION.../For the 06Z TAFS through 06Z Friday night/ Issued at 1147 PM CDT Thu Mar 30 2023 Thunderstorms to impact northern terminals for the next 6 hours bringing brief vsby restrictions and IFR cigs. IFR cigs become widespread after 12z. Thunderstorms and MVFR cigs will return after 17z with highest confidence for thunderstorms at KOTM and KALO. Lower confidence in KDSM so left VCTS in for shorter duration. Frontal passage will shift winds out of the west in the afternoon and gust to 40kts at times in the afternoon. Higher gusts possible near the end of the TAF period. && .DMX WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday afternoon through Friday evening for IAZ070>075-081>086-092>097. && SHORT TERM...REV LONG TERM...REV AVIATION...Jimenez
Hazardous weather outlook, Mar 30, 4:43 PM CDT, 10 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 443 PM CDT Thu Mar 30 2023 IAZ017-025>028-036>039-047>050-059>062-312145- Cerro Gordo-Wright-Franklin-Butler-Bremer-Hamilton-Hardin-Grundy- Black Hawk-Boone-Story-Marshall-Tama-Dallas-Polk-Jasper-Poweshiek- 443 PM CDT Thu Mar 30 2023 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight A very high grassland fire danger remains until early this evening across the southern half of Iowa. Any fires that occur may be difficult to control. Scattered thunderstorms remain possible tonight over northern Iowa with a low potential for small hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is an Enhanced to Moderate Risk of severe storms on Friday afternoon. At this time, damaging winds and tornadoes are the primary concerns with hail as a secondary threat. Storms will be moving quickly at over 50 mph. Strong and gusty winds are expected at times from tonight through Friday night. Wind gusts over 45 mph are likely Friday afternoon and night. These winds combined with decreasing relative humidity could lead to fast spreading grass and field fires Friday afternoon. Further, light snow and blowing snow may also impact far northern Iowa on Friday night into early Saturday. A few travel problems may occur north of US Highway 20. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely on Friday. IAZ004>007-015-016-023-024-033>035-044>046-057-058-312145- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Pocahontas- Humboldt-Sac-Calhoun-Webster-Crawford-Carroll-Greene-Audubon- Guthrie- 443 PM CDT Thu Mar 30 2023 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight A very high grassland fire danger remains until early this evening across the southern half of Iowa. Any fires that occur may be difficult to control. Scattered thunderstorms remain possible tonight over northern Iowa with a low potential for small hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a risk of a severe storm or two Friday, mainly in the late morning with a damaging wind gust the main concern. Strong and gusty winds are expected at times from tonight through Friday night. Wind gusts over 45 mph are likely Friday afternoon and night. These winds combined with decreasing relative humidity could lead to fast spreading grass and field fires Friday afternoon. Further, light snow and blowing snow may also impact far northern Iowa on Friday night into early Saturday. A few travel problems may occur north of US Highway 20. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible on Friday. IAZ072>075-083>086-094>097-312145- Madison-Warren-Marion-Mahaska-Clarke-Lucas-Monroe-Wapello-Decatur- Wayne-Appanoose-Davis- 443 PM CDT Thu Mar 30 2023 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight A very high grassland fire danger remains until early this evening across the southern half of Iowa. Any fires that occur may be difficult to control. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Fire Weather Watch is in effect for the area Friday afternoon and early evening. Please refer to the National Weather Service website at weather.gov/desmoines for further details. There is an Enhanced to Moderate Risk of severe storms on Friday afternoon. At this time, damaging winds and tornadoes are the primary concerns with hail as a secondary threat. Storm motion is expected to be fast at over 50 mph. Strong and gusty winds are expected at times from tonight through Friday night. Wind gusts over 45 mph are likely Friday afternoon and night. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely on Friday. IAZ070-071-081-082-092-093-312145- Cass-Adair-Adams-Union-Taylor-Ringgold- 443 PM CDT Thu Mar 30 2023 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight A very high grassland fire danger remains until early this evening across the southern half of Iowa. Any fires that occur may be difficult to control. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Fire Weather Watch is in effect for the area Friday afternoon and early evening. Please refer to the National Weather Service website at weather.gov/desmoines for further details. There is a risk of a severe storm or two Friday, mainly in the late morning with a damaging wind gust the main concern. Strong and gusty winds are expected at times from tonight through Friday night. Wind gusts over 45 mph are likely Friday afternoon and night. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible on Friday.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:38 AM CDT | Winter Weather Advisory | DMX | Cerro Gordo, Emmet, Franklin, Hancock, Humboldt, Kossuth and 5 more | 27 hr |
| Mar 31, 12:30 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Union | 45 min |
| Mar 31, 12:36 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Madison, Warren | 39 min |
| Mar 31, 12:40 PM CDT | Tornado Warning | DMX | Clarke, Decatur, Ringgold, Union | 39 min |
| Mar 31, 1:18 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Warren | 42 min |
| Mar 31, 1:57 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 48 min |
| Mar 31, 2:01 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 29 min |
| Mar 31, 2:03 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Warren | 42 min |
| Mar 31, 2:07 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Warren | 38 min |
| Mar 31, 2:13 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 47 min |
| Mar 31, 2:25 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wayne | 50 min |
| Mar 31, 2:41 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 42 min |
| Mar 31, 2:41 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Lucas, Marion, Warren | 49 min |
| Mar 31, 2:46 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Grundy, Hamilton, Hardin, Marshall, Story | 59 min |
| Mar 31, 3:01 PM CDT | Blizzard Warning | DMX | Emmet | 16 hr |
| Mar 31, 3:01 PM CDT | Winter Storm Warning | DMX | Hancock, Kossuth, Palo Alto, Winnebago, Worth | 16 hr |
| Mar 31, 3:02 PM CDT | Tornado Warning | DMX | Appanoose, Davis, Monroe, Wapello | 43 min |
| Mar 31, 3:05 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wapello, Wayne | 40 min |
| Mar 31, 3:20 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Mahaska, Monroe, Wapello | 40 min |
| Mar 31, 3:23 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek, Tama | 37 min |
| Mar 31, 3:39 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wapello | 51 min |
| Mar 31, 3:42 PM CDT | Tornado Warning | DMX | Wapello | 18 min |
| Mar 31, 3:49 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 56 min |
| Mar 31, 3:53 PM CDT | Tornado Warning | DMX | Tama | 33 min |
| Mar 31, 3:54 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Jasper, Mahaska, Marion, Poweshiek, Tama | 51 min |
| Mar 31, 3:55 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 35 min |
| Mar 31, 3:56 PM CDT | Tornado Warning | DMX | Poweshiek | 34 min |
| Mar 31, 4:17 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Winnebago, Worth | 36 min |
| Mar 31, 4:19 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion, Monroe, Poweshiek | 56 min |
| Mar 31, 4:24 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Franklin, Grundy and 5 more | 62 min |
| Mar 31, 4:27 PM CDT | Tornado Warning | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Hardin | 34 min |
| Mar 31, 4:28 PM CDT | Tornado Warning | DMX | Black Hawk, Grundy, Marshall, Tama | 34 min |
| Mar 31, 4:34 PM CDT | Tornado Warning | DMX | Black Hawk, Bremer, Butler, Grundy, Marshall, Tama | 29 min |
| Mar 31, 4:40 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Poweshiek | 32 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.